Missouri, 2003

Hail in Missouri, April 24, 2003

April 24, 2003 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 1:20 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 24, 1:20 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
220 PM CDT THU APR 24 2003

MAIN FORECAST CONCERN THIS PACKAGE IS WITH SEVERE WEATHER THREAT
THIS EVENING...AND POSSIBLY AGAIN OVER SOUTHERN AREAS ON FRIDAY.

GFS MODEL LAPSE RATES THROUGH THE 850-500 MB LAYER INDICATE ELEVATED
INSTABILITY IN PLACE TODAY. THIS HAS BEEN VERIFIED BY A CLUSTER OF
THUNDERSTORMS MOVING FROM THE MISSOURI BOOTHEEL INTO THE PAH AREA
EARLY THIS AFTERNOON. THE GRADUAL NEWD TRANSITION OF THE SURFACE
WARM FRONT AND INCREASING WARM AIR ADVECTION THROUGH AR WILL AID IN
BOUNDARY LAYER LIFTING OF PARCELS DURING THE AFTERNOON AND
EVENING...ESPECIALLY ACROSS SERN MO AND WESTERN KY.

NEARLY VERTICALLY STACKED LOW WILL MOVE THROUGH SERN KS EARLY THIS
EVENING...REACHING KPAH BETWEEN 15-18Z FRIDAY. CONVEYOR BELT
MOISTURE AND INSTABILITY FORCE A MENTION OF AT LEAST CATEGORICAL
PCPN /OCCASIONAL SHOWERS AND THUNDERSTORMS/ THROUGH FRIDAY. COVERAGE
RAIN VS. THUNDER WILL LIKELY BE IN A NARROW ZONE...BUT GIVEN THE
PROXIMITY OF THE UPPER LOW TO THE PAH FORECAST AREA...NOT ABLE TO
SPLIT OUT THUNDER/NON-THUNDER LOCATIONS ATTM FOR FRI.

KEPT MENTION OF CHANCE OF SEVERE IN GRIDDED FORECAST ABOUT THE SAME
AS PREVIOUS COUPLE OF FORECAST PACKAGES AND IN ACCORDANCE WITH SPC
SLIGHT RISK OUTLOOK. SEE SPC DISCO FOR MORE DETAILS.

UPPER LOW COMES ACROSS THE REGION TOMORROW...KEEPING MID LEVEL LAPSE
RATES STEEP AND DEEP SHEAR PROFILES IN PLACE OVER SOUTHERN KY. THINK
BIGGEST THREAT WILL BE WITH DAMAGING WIND AND HAIL...WITH MAIN
TORNADO THREAT FURTHER SOUTH INTO TN/GA/AL.

WILL ALLOW THINGS TO DRY OUT FROM WEST TO EAST FRIDAY NIGHT...AND
SKIES TO BECOME PARTLY CLOUDY FROM WEST TO EAST ON SATURDAY.
NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME EARLY NEXT WEEK
AS A WEAKER DISTURBANCE ALOFT MOVES IN FROM THE PLAINS.

DUE TO EXTENSIVE CLOUDS/PRECIP...WILL SIDE WITH THE COOLER MAV (AVN)
MOS TEMPS FRIDAY.

PAH...NONE.

MEFFERT
Hazardous weather outlook, Apr 24, 4:00 AM CST, 11 hours 55 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT THU APR 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON
THROUGH TONIGHT...ACROSS SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS AND
THE PURCHASE AREA OF WESTERN KENTUCKY. THE PRIMARY HAZARDS WILL BE
DAMAGING HAIL AND THE POTENTIAL FOR ISOLATED TORNADOES.

SPECIFICALLY...THE RISK OF SEVERE WEATHER WILL BE GREATEST OVER
THE OUTLOOK AREA LOCATED WEST OF A LINE FROM PERRYVILLE
MISSOURI...VIENNA ILLINOIS AND MURRAY KENTUCKY.  THE POTENTIAL FOR
ISOLATED TORNADIC DEVELOPMENT WILL BE GREATEST ACROSS SOUTHEAST
MISSOURI FROM LATE AFTERNOON THROUGH MIDNIGHT...WITH A SMALL CHANCE
FOR DEVELOPMENT ACROSS THE PURCHASE AREA OF WESTERN KENTUCKY FROM
LATE EVENING AND AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST EARLY FRIDAY
MORNING. THE NEXT CHANCE FOR THUNDERSTORMS WILL BEGIN LATE SUNDAY
OVER SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A DAILY CHANCE FOR
THUNDERSTORMS WILL THEN CONTINUE MONDAY THROUGH WEDNESDAY OF NEXT
WEEK ACROSS THE ENTIRE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT
FOR SEVERE WEATHER.

The radar

The Paducah radar (KPAH), 111 km away, was scanning. The volume nearest the first event began at 21:56 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Perry

When
April 24, 3:55 PM CST
Where
Perry County, 2 mi NE of Biehle
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.617, -89.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348580.